MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. NAVLOCK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9734734
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: the tracker, lot number: 210111, was returned to the manufacturer for analysis.The returned tracker showed signs of galling inside toward the latch that prevented the insertion of a known good instrument into the tracker.The reported event could be duplicated by medtronic personnel.Codes b01, c07, and d02 are applicable to this analysis.H6: a05 - instrument issues a0506 - tracker could not rotate medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cervical spine procedure.It was reported that the tracker could not be connected to the spinal tap driver.Even if the connection was made, the device was interfering and the tracker could not rotate.It was reported that before inserting the 5th screw, and attempt was made to create a pilot hole using the tap and the tracker, but the bone was too hard, and progress could not be made.Upon inspection outside of the surgical field, it was found that the tap and tracker were stuck together, there were no problems up to the 4th screw.After surgery, the adhesion was released, and an attempt was made to insert each into other taps and trackers.However, assembly was not possible for both.There was no impact to patient's outcome and surgical delay was less than one-hour.Additional information was received.The navigation and imaging system were used as troubleshooting.Additional information was received.It was reported that the surgery continued with a different naval block.

Brand Name
NAVLOCK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23598149
Report Number1723170-2025-03775
Device Sequence Number16030862
Product Code OLO
UDI-Device Identifier00763000054489
UDI-Public(01)00763000054489(11)210111(10)210111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number9734734
Device Catalogue Number9734734
Device Lot Number210111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Initial Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown